RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive
Impact factor
Subscription

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Diskretn. Anal. Issled. Oper.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Diskretn. Anal. Issled. Oper., 2018, Volume 25, Number 4, Pages 97–111 (Mi da911)  

The number of $k$-sumsets in an Abelian group

A. A. Sapozhenko, V. G. Sargsyan

Lomonosov Moscow State University, 1 Leninskie gory, 119991 Moscow, Russia

Abstract: Let $G$ be an Abelian group of order $n$. The sum of subsets $A_1,…,A_k$ of $G$ is defined as the collection of all sums of $k$ elements from $A_1,…,A_k$; i.e., $A_1+…+A_k=\{a_1+…+a_k\mid a_1\in A_1,…, a_k\in A_k\}$. A subset representable as the sum of $k$ subsets of $G$ is a $k$-sumset. We consider the problem of the number of $k$-sumsets in an Abelian group $G$. It is obvious that each subset $A$ in $G$ is a $k$-sumset since $A$ is representable as $A=A_1+…+ A_k$, where $A_1=A$ and $A_2=…=A_k=\{0\}$. Thus, the number of $k$-sumsets is equal to the number of all subsets of $G$. But, if we introduce a constraint on the size of the summands $A_1,…,A_k$ then the number of $k$-sumsets becomes substantially smaller. A lower and upper asymptotic bounds of the number of $k$-sumsets in Abelian groups are obtained provided that there exists a summand $A_i$ such that $|A_i|\geq n\log^qn$ and $|A_1+…+A_{i-1}+ A_{i+1}+…+A_k|\geq n\log^qn$, where $q=- 1/8$ and $i\in\{1,…,k\}$. Bibliogr. 8.

Keywords: set, characteristic function, group, progression, coset.

Funding Agency Grant Number
Russian Foundation for Basic Research 16-01-00593а
The authors were supported by the Russian Foundation for Basic Research (project no. 16-01-00593a).


DOI: https://doi.org/10.17377/daio.2018.25.608

Full text: PDF file (345 kB)
First page: PDF file
References: PDF file   HTML file

English version:
Journal of Applied and Industrial Mathematics, 2018, 12:4, 729–737

Document Type: Article
UDC: 519.1
Received: 29.01.2018
Revised: 13.06.2018

Citation: A. A. Sapozhenko, V. G. Sargsyan, “The number of $k$-sumsets in an Abelian group”, Diskretn. Anal. Issled. Oper., 25:4 (2018), 97–111; J. Appl. Industr. Math., 12:4 (2018), 729–737

Citation in format AMSBIB
\Bibitem{SapSar18}
\by A.~A.~Sapozhenko, V.~G.~Sargsyan
\paper The number of $k$-sumsets in an Abelian group
\jour Diskretn. Anal. Issled. Oper.
\yr 2018
\vol 25
\issue 4
\pages 97--111
\mathnet{http://mi.mathnet.ru/da911}
\crossref{https://doi.org/10.17377/daio.2018.25.608}
\transl
\jour J. Appl. Industr. Math.
\yr 2018
\vol 12
\issue 4
\pages 729--737
\crossref{https://doi.org/10.1134/S1990478918040130}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85058094103}


Linking options:
  • http://mi.mathnet.ru/eng/da911
  • http://mi.mathnet.ru/eng/da/v25/i4/p97

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Дискретный анализ и исследование операций
    Number of views:
    This page:13
    References:4
    First page:1

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019